Hail, Ashtabula
- When
- June 5, 12:30 AM EST
- Where
- Ashtabula County, Pierpont
- Measured
- 0.75 in hail
- Property damage
- $2,000
- Reported by
- POST OFFICE
- Coordinates
- 41.750, -80.567
Dime size hail was observed four miles north of Pierpont.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 4, 8:45 PM EST, 3 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 945 PM EDT TUE JUN 4 2002 UPDATING TO REMOVE COUNTIES WEST CENTRAL AND NORTH CENTRAL OHIO FROM SEVERE THUNDERSTORM WATCH. .CLE... OH...NONE. PA...NONE. DJB
OHZ017-027-036-050200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 802 PM EDT TUE JUN 4 2002 ...STRONG TO SEVERE THUNDERSTORMS HEADING TOWARD THE AREA... STRONG TO SEVERE THUNDERSTORMS WILL MOVE EAST INTO THE REGION AND THEY ARE EXPECTED TO REACH HANCOCK...WYANDOT...AND MARION COUNTIES BY 930 PM THIS EVENING. THESE POTENTIALLY DANGEROUS STORMS COULD PRODUCE STRONG GUSTY WINDS...LARGE DAMAGING HAIL...AND LOCALLY HEAVY RAIN. DANGEROUS CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THE STORMS. IF YOU ARE OUTDOORS...CONSIDER MOVING TO SAFE SHELTER WELL BEFORE THE STORMS MOVE INTO THE AREA TO PROTECT YOURSELF FROM THE DANGERS OF THUNDERSTORMS. LOMBARDY
OHZ017-027>029-036-037-047-050200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 938 PM EDT TUE JUN 4 2002 SEVERE THUNDERSTORM WATCH #383 THAT WAS IN EFFECT FOR...HANCOCK... CRAWFORD...RICHLAND...WYANDOT...MORROW...MARION AND KNOX COUNTIES... HAS BEEN CANCELLED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND,OH
1013 PM EDT TUE JUN 4 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0815 PM 7 N WOOSTER OH 1.00 INCH HAIL
06/04/02 WAYNE
0730 PM LUCAS OH .75 INCH HAIL
06/04/02 RICHLAND
0300 PM ATWATER OH .75 INCH HAIL
06/04/02 PORTAGE
0345 PM NEW SPRINGFIELD OH WIND DAMAGE
06/04/02 MAHONING TWO LARGE BRANCHES DOWN.
0250 PM MESOPOTAMIA OH WIND DAMAGE
06/04/02 TRUMBULL TWO TREES DOWN.
0745 PM JEROMESVILLE OH 1.00 INCH HAIL
06/04/02 ASHLAND
0605 PM HARTVILLE OH .75 INCH HAIL
06/04/02 STARK
FMKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND,OH
1048 PM EDT TUE JUN 4 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0600 PM 10 W NORTH CANTON OH WIND DAMAGE
06/04/02 STARK TEN TREES KNOCKED DOWN IN
THE LAKE CABLE AREA.
FMKThe Cleveland radar (KCLE), 114 km away, was scanning. The volume nearest the first event began at 05:27 UTC.
1 hail. Local standard time, as filed.
Dime size hail was observed four miles north of Pierpont.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2002Every state in 2002This day in weather historyWarnings in Ohio, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5305641.